Hail, Calcasieu
- When
- May 1, 3:17 AM CST
- Where
- Calcasieu County, De Quincy
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.450, -93.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 1, 2:26 AM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 326 AM CDT SAT MAY 1 2004 .DISCUSSION... AT MID AND UPPER LEVELS...WEAK SHORT WAVE OVER CENTRAL TEXAS EARLY THIS MORNING WILL MOVE INTO WESTERN LOUISIANA THIS EVENING. MAIN TROUGH WILL BE MOVING EAST ACROSS CENTRAL TEXAS AT SUNSET. TROUGH AXIS SHOULD MOVE INTO THE FORECAST AREA MONDAY. RIDGING WILL DEVELOP MONDAY NIGHT. RIDGE AXIS WILL SHIFT EAST OUT OF THE ROCKIES INTO THE PLAINS WEDNESDAY NIGHT. MODERATE TO STRONG LOW TO MID LEVEL INSTABILITY ASSOCIATED WITH APPROACHING SHORT WAVE WILL SPREAD EAST OVER THE AREA TODAY TO OVER THE EASTERN EXTREMES OF THE FORECAST AREA AT SUNSET. MORE STABLE AIR WILL MOVE IN AS MID TO UPPER LEVEL RIDGING DEVELOPS. AT THE SURFACE...THE FRONTAL TROUGH IS PROGGED TO MOVE TO ABOUT LAFAYETTE LOUISIANA AT SUNSET THIS EVENING. LOTS OF MOISTURE AHEAD OF THE FRONT ALONG WITH THE PREVIOUSLY MODERATE TO STRONG INSTABILITY WILL MAKE FOR HIGH POPS AREA WIDE TODAY. FOR TONIGHT WILL HAVE LIKELY POPS NEAR AND AHEAD OF WHERE THE FRONT IS EXPECTED AT SUNSET WITH CHANCE POPS BEHIND THE FRONT. DRY AIR SHOULD HAVE MOVED IN BEHIND THE FRONT AREA WIDE BY SUNRISE SUNDAY. DRY WEATHER AND HIGH PRESSURE WILL CONTINUE SUNDAY NIGHT AND MONDAY. DURING THE EXTENDED PERIOD...TUESDAY THROUGH FRIDAY...IT LOOKS LIKE THE DRY HIGH PRESSURE SYSTEM WILL PERSIST OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... LCH 77 57 76 52 / 90 60 0 0 BPT 76 57 78 53 / 90 50 0 0 AEX 75 54 75 47 / 100 50 0 0 LFT 79 58 74 51 / 90 70 5 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SMALL CRAFT ADVISORY WEST OF CAMERON...GMZ450-GMZ470. TX...SMALL CRAFT ADVISORY....GMZ450-GMZ470. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 422 AM CDT FRI APR 30 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 302030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 422 AM CDT FRI APR 30 2004 .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA WHERE A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE SYSTEM WILL MOVE TO THE EAST OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS ARE LIKELY ON SATURDAY AS A STRONG COLD FRONT PUSHES ACROSS THE AREA. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND GUSTY WINDS POSSIBLE. THE THUNDERSTORM ACTIVITY WILL PUSH OFFSHORE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH DRY WEATHER RETURNING SUNDAY AFTERNOON INTO MID-WEEK. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. WILEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1242 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 12 NW PORT ARTHUR 30.02N 94.07W
04/30/2004 1.00 INCH JEFFERSON TX BROADCAST MEDIA
1117 PM HAIL 12 NW PORT ARTHUR 30.02N 94.07W
04/30/2004 0.75 INCH JEFFERSON TX PUBLIC
&&
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
304 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0208 AM TSTM WND DMG LAKE CHARLES 30.21N 93.20W
05/01/2004 CALCASIEU LA PUBLIC
TREE DOWN ON MILL STREET
0215 AM HAIL CARLYSS 30.18N 93.37W
05/01/2004 0.25 INCH CALCASIEU LA LAW ENFORCEMENT
0230 AM HAIL LAKE CHARLES 30.21N 93.20W
05/01/2004 0.75 INCH CALCASIEU LA BROADCAST MEDIA
&&
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL VIDOR 30.13N 94.00W
05/01/2004 1.75 INCH ORANGE TX PUBLIC
&&
JMThe Lake Charles radar (KLCH), 42 km away, was scanning. The volume nearest the first event began at 09:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396327.